Vol. 23 - Num. 89
aServicio de Pediatría. Hospital Universitario Rey Juan Carlos. Móstoles. Madrid. España.
bServicio de Dermatología. Hospital Universitario Rey Juan Carlos. Móstoles. Madrid. España.
Correspondence: KL Quiñones . E-mail: firstname.lastname@example.org
Reference of this article: Quiñones Coneo KL, Carvajal del Castillo O, Bello Gutiérrez P, Pulido Ovalle E, Caro Gutiérrez MD. Methemoglobinemia secondary to application of a topical anesthetic (EMLA). Rev Pediatr Aten Primaria. 2021;23:79-81.
Published in Internet: 23-03-2021 - Visits: 360
Methemoglobinemia is a clinical syndrome secondary to the oxidation of iron in hemoglobin, preventing its adequate binding to oxygen. Subsequently, red blood cells are unable to appropriately capture oxygen and deliver it to the tissues, causing hypoxia. We describe a case of a patient who presented neurological symptoms in the context of methemoglobinemia as an adverse reaction to the administration of EMLA.
Keywords● Local anesthetic ● Methemoglobinemia ● Seizure
This article has no comments yet.